Display Settings:

Format

Send to:

Choose Destination
See comment in PubMed Commons below
Transplant Proc. 2010 Nov;42(9):3700-3. doi: 10.1016/j.transproceed.2010.06.023.

Common occurrence of everolimus-associated aphthous stomatitis in Japanese heart transplant recipients.

Author information

  • 1Department of Cerebral and Cardiovascular Medicine, National Cerebral and Cardiovascular Center, Osaka, Japan.

Abstract

Mammalian target of rapamycin (mTOR) inhibitors display antiproliferative effects with less nephrotoxicity than calcineurin inhibitors. However, clinical use of mTOR inhibitors can be associated with a series of adverse events. We experienced cases of aphthous stomatitis associated with everolimus (EVL) in four Japanese heart transplant recipients treated at the target trough EVL blood level after a switch from mycophenolate mofetil between April and December 2007. All four patients developed aphthous stomatitis; three required reduction of the exposure and one, EVL discontinuation due to stomatitis as well as other side effects. All patients recovered from stomatitis after reduction or withdrawal of EVL. Thus, we considered that EVL-related stomatitis might occur commonly among the Japanese population. The proper dosage, effects, and frequency of the side effects of mTOR inhibitors may vary by ethnic population.

Copyright © 2010 Elsevier Inc. All rights reserved.

PMID:
21094841
[PubMed - indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Elsevier Science
    Loading ...
    Write to the Help Desk